Header

UZH-Logo

Maintenance Infos

Connecting deterministic and stochastic metapopulation models


Barbour, A D; McVinish, R; Pollett, P K (2015). Connecting deterministic and stochastic metapopulation models. Journal of Mathematical Biology, 71(6-7):1481-1504.

Abstract

In this paper, we study the relationship between certain stochastic and deterministic versions of Hanski’s incidence function model and the spatially realistic Levins model. We show that the stochastic version can be well approximated in a certain sense by the deterministic version when the number of habitat patches is large, provided that the presence or absence of individuals in a given patch is influenced by a large number of other patches. Explicit bounds on the deviation between the stochastic and deterministic models are given.

Abstract

In this paper, we study the relationship between certain stochastic and deterministic versions of Hanski’s incidence function model and the spatially realistic Levins model. We show that the stochastic version can be well approximated in a certain sense by the deterministic version when the number of habitat patches is large, provided that the presence or absence of individuals in a given patch is influenced by a large number of other patches. Explicit bounds on the deviation between the stochastic and deterministic models are given.

Statistics

Citations

Dimensions.ai Metrics

Altmetrics

Downloads

3 downloads since deposited on 28 Dec 2017
3 downloads since 12 months
Detailed statistics

Additional indexing

Item Type:Journal Article, refereed, original work
Communities & Collections:07 Faculty of Science > Institute of Mathematics
Dewey Decimal Classification:510 Mathematics
Uncontrolled Keywords:Stochastic patch occupancy model (SPOM); Vapnik–Chervonenkis theory
Language:English
Date:2015
Deposited On:28 Dec 2017 16:05
Last Modified:14 Feb 2018 11:37
Publisher:Springer
ISSN:0303-6812
Funders:Australian Research Council
OA Status:Green
Publisher DOI:https://doi.org/10.1007/s00285-015-0865-4
PubMed ID:25735440

Download

Download PDF  'Connecting deterministic and stochastic metapopulation models'.
Preview
Content: Accepted Version
Language: English
Filetype: PDF
Size: 203kB
View at publisher